Delirium due to contrast toxicity after coronary angioplasty/Koroner anjiyoplasti sonrasi kontrast toksisitesine bagli deliriyum
Neurological complications appear to be very rare after coronary angiography, occurring at a rate of about 0.6% (1, 2). Delirium or acute confusion state is a transient global disorder of cognition.
A 64-year-old man was referred to our clinic for coronary angiography after a non-ST elevation myocardial infarction. Upon presentation, the patient was conscious, oriented and cooperative, without any chest pain. All vital signs were stable before the coronary procedure. The coronary angiography was performed and showed 99% stenosis of the major obtuse marginal branch (OM) of the circumflex (CX). In the same session, a 3.018 mm bare-metal stent was successfully implanted in the major OM subtotal lesion without peri-procedural complications. Iopromide 120 cc (Ultravist[R] 370, Schering AG) was used throughout the the procedure. After the procedure, his vital signs and neurological status remained stable. Forty-five minutes after the procedure, the patient became agitated and started to sing nonsense words. He experienced disorientation to time and place, could not recognize relatives, and repeatedly requested to get out of bed. During the night, 12 hours after the first symptoms occurred, the patient experienced visual hallucinations. There were no focal neurological deficits. Laboratory...
This is a preview. Get the full text through your school or public library.